Alert archive / Tennessee / River Flood Advisories in 2018

River Flood Advisory 53, NWS Nashville, TN

March 1, 2018Coffee County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 1, 2018, 4:47 AM CST for Coffee County, Tennessee. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2018, 4:47 AM CST (10:47 UTC)
Expired
Mar 1, 2018, 8:39 PM CST
In force
16 hr
Issued by
NWS Nashville, TN

County Coffee County, TN

The radar

The Northeast Alabama radar (KHTX), 62 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River at Manchester (MCST1).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03596000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 1, 2:31 AM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Mar 1, 2:31 AM CST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
231 AM CST Thu Mar 1 2018

.DISCUSSION...

Rain continues across the mid state ahead of the front that will
pass through the area later today. An additional 1 to 2 inches of
rain will fall before its all said and done, mainly for the I-40
corridor and south. Flooding concerns will remain, especially for
rivers and streams across the area. As the front passes through
the area, afternoon winds will be out of the northwest around 15
to 20 mph with gusts up to 30 mph possible. Models do have some
instability and decent shear through the morning and early
afternoon, so kept in mention of isolated thunderstorms possible
today as well. Rain chances will diminish through the day from
west to east, and hopefully by this evening drier weather will
take over at least through the weekend.

As the upper trough and front continue off to the east, upper
ridging will take its place. Temperatures will be a little cooler
than we have seen, but still above normal through the weekend with
highs in the mid 50s to low 60s. The drier weather will be
welcomed relief from all of the rain the mid state has seen
lately! Overnight temperatures Friday night and Saturday night
will have most areas seeing lows in the upper 20s on the Plateau
and around freezing elsewhere thanks to the clear skies and light
winds.

By Monday late morning/early afternoon. a Midwest trough will drag
a cold front through the southeast, and rain chances will return.
This looks to be a quick shot at precip with chances ending by
late Tuesday morning. The GFS has a much more aggressive upper
low, and thus, colder air behind the front. The ECMWF latest run
comes in with a weaker low and is warmer than the GFS solution.
The GFS has cold enough air late Monday night and early Tuesday
morning to have some light snow potential on the northern Plateau.
The ECMWF doesnt have any precip over the area by the time its
cold enough for snow, so for now just have mention of rain through
mid day Tuesday.

Upper level solutions begin to differ a bit more after Tuesday,
but there is some agreement on drier conditions returning.
Therefore kept the rest of the forecast dry through early Friday
morning. One thing models do agree on is temperatures slightly
cooler with 850mb temps below zero over the mid state. This time
of year, that will have high temperatures just below average
which is in the low to mid 50s. So, on Wednesday and Thursday next
week, put in some highs in the upper 40s to mid 50s to reflect the
cooler solutions.

&&

.AVIATION...
06Z TAF DISCUSSION.

CKV/BNA/MQY/CSV...Although terminal impacts from predominate
mdt shwrs are still anticipated, but per current regional radar
trends, maybe delayed on average by an hour or so. Thus,
progression of any remaining VFR ceilings to now anticipated IFR
thresholds should occur by no later than 01/10Z. Will continue to
mention tstms, but exact location impacts hard to determine, thus
VCTS thru 01/14Z, expect CKV where overall more atm stability
continuance is anticipated. Current VFR vsbys will become MVFR by
around 01/08Z, and are expected to fall to IFR thresholds by
10/10Z. Sfc pressure gradient should be strong enough behind sfc
frontal passage 01/16Z W-02/01 E to support sfc gusts 18-26 kts
01/20Z-02/06Z.

&&

.CLIMATE...

With February 2018 in the books, we can finally take a look at the
official rainfall totals this month and how they stack up against
the all-time records for the month of February at Nashville Airport:

#1  1880    12.37 inches (leap year - 0.30 inch on 29th)
#2  1890    10.95 inches (non-leap year)
#3  2018    10.91 inches (so close)
#4  1956    10.31 inches (leap year - no rain on the 29th)

So, February 2018 slips into 3rd place with yesterday's rainfall
(1.05 inches) at BNA, falling just short of second place.  We noted
leap years versus non-leap years here because we just barely averted
a potential controversy.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until noon CST today for Bedford-Cannon-Cheatham-
Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-
Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-
Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-
White-Williamson-Wilson.

&&

DISCUSSION......Barnwell
AVIATION........31
Hazardous weather outlook, Feb 28, 5:23 AM CST, 23 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
523 AM CST Wed Feb 28 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-011130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
523 AM CST Wed Feb 28 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight.

Heavy rains will return to Middle TN today, bringing another 2 to
6 inches to already saturated grounds by Thursday morning. The
best chance for the higher amounts will be areas south of I-40,
closer to the Alabama state line. This amount of rain will lead to
localized flash flooding and further rises on area rivers,
streams and creeks that area already running high.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heavy rains will continue into Thursday morning, coming to an end
during the afternoon hours. Any river flooding that occurs may
last into next weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may become necessary for flooding.

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:28 PM CSTAreal Flood AdvisoryOHXBedford, Giles, Hickman, Lawrence, Lewis, Marshall and 3 more3 hr
Feb 28, 9:13 PM CSTAreal Flood AdvisoryOHXBedford, Coffee, Giles, Grundy, Hickman, Lawrence and 7 more12 hr
Feb 28, 9:17 PM CSTRiver Flood AdvisoryOHXPerry, Wayne16 hr
Feb 28, 10:45 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 2 more6 hr
Feb 28, 10:52 PM CSTAreal Flood AdvisoryOHXCannon, Coffee, Davidson, DeKalb, Rutherford, Smith and 4 more6 hr
Mar 1, 1:29 AM CSTRiver Flood AdvisoryOHXBedford12 hr
Mar 1, 4:42 AM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 2 more4 hr
Mar 1, 4:44 AM CSTAreal Flood AdvisoryOHXCannon, Coffee, Davidson, DeKalb, Rutherford, Smith and 4 more4 hr
Mar 1, 4:49 AM CSTRiver Flood AdvisoryOHXBedford3 hr
Mar 1, 5:20 AM CSTRiver Flood AdvisoryOHXMarshall11 hr
Mar 1, 7:03 AM CSTRiver Flood AdvisoryOHXGrundy14 hr
Mar 1, 7:06 AM CSTFlash Flood WarningOHXGiles, Lawrence, Wayne3 hr
Mar 1, 7:15 AM CSTFlash Flood WarningOHXHickman, Lewis, Maury, Perry3 hr
Mar 1, 7:23 AM CSTFlash Flood WarningOHXBedford, Marshall, Rutherford, Williamson3 hr
Mar 1, 7:24 AM CSTFlash Flood WarningOHXCannon, Coffee, Grundy, Warren6 hr
Mar 1, 8:09 AM CSTRiver Flood WarningOHXBedford24 hr
Mar 1, 8:09 AM CSTRiver Flood WarningOHXBedford, Marshall24 hr
Mar 1, 8:11 AM CSTAreal Flood AdvisoryOHXCumberland, DeKalb, Putnam, Van Buren, White4 hr
Mar 1, 8:41 AM CSTRiver Flood WarningOHXStewart24 hr
Mar 1, 10:15 AM CSTFlash Flood WarningOHXGiles, Lawrence, Wayne3 hr
Mar 1, 10:17 AM CSTFlash Flood WarningOHXHickman, Lewis, Maury, Perry3 hr
Mar 1, 10:19 AM CSTFlash Flood WarningOHXBedford, Marshall, Rutherford, Williamson3 hr
Mar 1, 1:19 PM CSTRiver Flood WarningOHXPerry, Wayne47 hr
Mar 1, 1:49 PM CSTRiver Flood AdvisoryOHXDavidson, Williamson19 hr
Mar 1, 4:17 PM CSTRiver Flood WarningOHXMarshall38 hr

Nearby

River Flood Advisories in Tennessee, 2018Every river flood advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.